The Regina Police Service is investigating a number of drug overdoses which occurred over the weekend.
Between 1:30 p.m. on Friday, February 7, 2020 and 5:30 p.m. on Sunday, February 9, 2020, police were requested to attend 14 incidents of drug overdoses. In three of those cases, members of the Regina Police Service administered Naloxone. There have been no fatalities reported as a result. Information leads police to believe that fentanyl may be the source of these overdoses.
In addition to the reported incidents attended by police over the weekend, our Communications Centre also received other calls where EMS was dispatched to potential drug overdoses.
The Regina Police Service would like to warn members of the public not to take chances with their health. Remember that purchasing drugs from a dealer and not the pharmacy can result in unknown quality control, unknown additives to the purchase, and more dangerous risks. Police are also urging anyone who may have information about these incidents to contact the Regina Police Service at 306-777-6500 or Crime Stoppers at 1-800-222-8477.
Please call 911 immediately if you believe someone is in medical distress due to drug consumption. Signs of overdose can include:
- Difficulty walking/talking/staying awake
- Blue lips or nails
- Very small pupils
- Cold and clammy skin
- Dizziness and confusion
- Extreme drowsiness
- Choking, gurgling or snoring sounds
- Slow, weak or no breathing
- Inability to wake up, even when shaken or shouted at
(Source: Overdose information from www.canada.ca)